Jump to content
CrazyBoards.org

efexor....back up to 75? what do you think?


Recommended Posts

some of you may have seen some of my recent posts, recent since last Thursday and coming down to 37.5 mg efexor from 75 mg.

It.is.driving.me.nuts.

Shaky hands

Tingling in my hands and feet

Dizziness

Mood swings

Tears

Violent feelings

Headaches

Wanting to harm myself

Depression

Anxiety

No appetite

Feeling suicidal and hopeless

Spaciness

More paranoia/hyper-vigilence than usual

I've been reading up on efexor discontinuation today, and I am a classic.....yey me.

I see my GP on Friday. What do people think on my asking her if I can go back to 75mg? I was getting fairly stable on that and then the drop dropped me in the shit again.....Is it wise, or will this stabilise? Because my therapist (who I see 3 times a week) is away all next week.....and I can only see *my* GP on Fridays....

Link to comment
Share on other sites

Hi, nestling,

I can't remember which came first, the Effexor or the Mirtazepine. If it was the Effexor, was it ever completely effective, or just so so. 'Cause it sure sounds like you need something in place of the Effexor. But, if the Effexor wasn't a miracle drug for you, then I would try to follow through on the discontinuation and then badger your doc about adding something to or replacing the Remeron. It sucks, but it seems like if you've gone this far with the withdrawal then you should go the whole way, screaming and cursing its name.

Greeny

Link to comment
Share on other sites

I've been reading up on efexor discontinuation today, and I am a classic.....yey me.

I see my GP on Friday. What do people think on my asking her if I can go back to 75mg? I was getting fairly stable on that and then the drop dropped me in the shit again.....Is it wise, or will this stabilise? Because my therapist (who I see 3 times a week) is away all next week.....and I can only see *my* GP on Fridays....

<{POST_SNAPBACK}>

Since you went down to 37.5 4 days ago, I don't think it's gonna stabilize without a lot more of the side effects you've been experiencing.  I would alternate every other day with 75mg and 37.5mg before going all the way back to 75.  Realistically, when you dropped to 37.5, you halved your effex dosage.  It's a big drop.  You can also purchase empty gelatin capsules and count the little balls in the effex capsules and divide the pills into smaller doses (this is what I did), like 75's into 3 25's, into 4 18.75s, etc....  this would make it easier when you get to the final stages. 

Have you read about prozac bridging to help with the discontinuation?

Link to comment
Share on other sites

What do people think on my asking her if I can go back to 75mg? I was getting fairly stable on that and then the drop dropped me in the shit again.....Is it wise, or will this stabilise? Because my therapist (who I see 3 times a week) is away all next week.....and I can only see *my* GP on Fridays....

<{POST_SNAPBACK}>

Yes, yes, yes, yes, and again, yes. Did I say, yes? I'm no pro, but I have felt all along that you were quite stable at 75 and you should stay there for awhile. You're going through to much, IMO, to be messing with a med and dosage THAT WORKS. I never saw the logic in you going off your AD. Not with what you're tackling in therapy. Not now. I would say stay on it indefinitely, unless there is some mitigating factor you've not mentioned that would make it sound sensible to go off it. Which so far, I haven't heard it.

This is exactly what I was worried about happening! <wringing hands like nervous mother....>

I would be relieved to know you're back to your therapeutic dose and are going to stay there for a while, at least til you get past some of this major crap your're working on in therapy.

Love and hugs,

S9

Link to comment
Share on other sites

thanks you 3.

efexor has always been 'so so', and has just about helped me function when functioning would have been otherwise impossible...

my history with efexor

End of November 2004- agreed with my therapist that I needed some medical support. went to GP. was given efexor after about a 5 minute consultation with a dr, who is not my regular GP. (I didn't know then who were the friendly docs at my practice.) was not even told what it was until I asked, and wasn't given any follow up guidance.thankfully I had the sense to make an appointment the following week-with another dr.

75mg

First week - Had all the starting up side effects under the sun....which grdually settled. And the anxiety/hyper-vigilence abated...for a while, and then returned.

saw my *nice* GP every week or so, while still continuing my 3x week therapy, and at that time I was still in a therapy/training group as part of (year out on) integrative therapy and counselling MA.

Continued on 75mg/day until

February 2005 - Was going through intense intense pain in the training group, lots of re-traumatisation, agreed with the head of training that it was in the interest of my mental health needs to leave the course completely.

It was then my GP recognised the amount of stress I was under, and doubled my dose to 150mg/day.

First weekend - Felt really suicidal, but it passed after a couple of days.

Continuing with 3x week therapy, and seeing GP every couple of weeks/every week.

Easter time - Insomnia was really getting to me. GP gave me Zopiclone to take prn. That also helped with my anxiety.

Efexor on its own never has touched on my anxiety, and just about kept my depression at a manageable level....only just...until....

September 2005 - Had a breakdown in and after a therapy session.(sat down on path outside afterwards screaming) went straight for an emergency appointment with a GP as I didn't feel safe...I saw a scary in my face lady dr who freaked me out even more than I was already freaking out....who made me an appointment with my regular *nice* GP for the next day.

I was then referred to the local NHS consultant psychiatrist for a medication evaluation/review and assessment. Because they know more about psych meds, and by then efexor could only be prescribed by psychs anyway.

Continuing with therapy and GP visits as above.

Ocotober 2005 - Had 90 minute assessment, and was given mirtazapine, 30mg/day. To help with the major trouble, anxiety and insomnia.

To continue with the 150mg efexor, and to then start discontinuing it after my next visit. (supposed to be 6 weeks, but was in actual fact 2 months later)

Therapy and GP visits as above.

January 2006 - Went for the follow up appointment. Told him that I am sleeping, that my anxiety fluctuates. Managed to get propranolol prescription out of him for the panic attacks, which were still happening regularly. He asked when I had last broken down in tears at work. I couldn't remember. He then gave me his discontinuation instructions-

halve to 75mg/day for a month, then, providing no relapse, disocntinue completely. I told him that this seemed a bit fast, having read efexor discontinuation stories. He told me that as I am still continuing on the mirtazapine that will prevent any adverse effects.

ha.

It was a weird meeting, as he seemed to be 'showing off' to the 2 med students observing, and I was also having an oedipal-feelings day.....

duly went to 75mg. and had awful headaches, jaw clenching, hands shaking, and panic attacks the first week. but after that I stabilised. and felt good. better than when on the 150mg and mirtazapine, the 75 efexor + 30 mirtazapine seemed to really suit me.

anyway, went back to GP as arranged, a week before due to discontinue efexor completely. and, as my therapist is having a week away the w/b 27th Feb, we agreed to go for 37.5 mg efexor for a few weeks until that had passed and my support was stable and as usual again.

But to 37.5 the past week has been horrendous.....

Link to comment
Share on other sites

:)   ;):P

feeling really suicidal and awful.....

my therapist said to ask my GP, she will know what's for the best...I see my GP tomorrow morning...

the afternoons and evenings are the worst.

I nearly called the Samaritans last night....but I made it through.

Link to comment
Share on other sites

So sorry to hear you are in so much pain nestling..........

It may not help, but try and remind yourself this is a CHEMICAL reaction (yes, there are parts that are psychological) but its a medication thing. 

Doctors piss me off.  Really.  I know they care sometimes, but I don't think they think about the long term effects of these powerful drugs. 

Please hang on.  Please.  It sounds like you are.  And you are a strong, brave woman to endure this pain. 

Link to comment
Share on other sites

  • 2 weeks later...

You can also purchase empty gelatin capsules and count the little balls in the effex capsules and divide the pills into smaller doses (this is what I did), like 75's into 3 25's, into 4 18.75s, etc....  this would make it easier when you get to the final stages. 

<{POST_SNAPBACK}>

This is what I did on my discontiunation from 75 mgs. I just pulled out x number of the little balls from my pills and just kept slowly reducing it week by week

week 1 -10

week2 -20

week 3 -30

etc

until now when I am just about all out of little balls. I think this will be my last week and each of my capusles has 10-15 of the little balls left in them. I've been discontiuning for about 3 months.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...